MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER
Model Number 5567
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances related to this failure were found.The returned product evaluation confirmed the shaft breakage at the hypotube ribbon weld.The ifu states to inspect the catheter for damage prior to use and there was no damage noted before loading it on the guidewire.The ifu precautions; "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking." based on the returned product evaluation and the information provided the most likely cause for the failure is damage during use.
 
Event or Problem Description
We were using an 8fr launcher guide and a turnpike lp with a run through wire.The 7f trapliner just snapped as we were advancing through the guide.We weren't even pushing hard.Likely just defective.Didn't ruin the case.Used an 8fr trapliner that worked well.It broke into 2 pieces when they were inserting it into the guide.Reported as: i dont think the catheter was actually in the body.Patient outcome was reported as fine, patient not affected.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7380925
Report Number2134812-2018-00017
Device Sequence Number11176983
Product Code DQY
UDI-Device IdentifierM20655670
UDI-PublicM20655670
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/02/2019
Device Model Number5567
Device Lot Number608319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/29/2018
Patient Sequence Number1